Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society, the Proceedings of the American Mathematical Society (PROC) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

A rational invariant for knot crossings
HTML articles powered by AMS MathViewer

by Youn W. Lee PDF
Proc. Amer. Math. Soc. 126 (1998), 3385-3392 Request permission

Abstract:

A rational number-valued invariant is constructed for the crossings of knot projections. The invariant completely determines the signature and (signed) determinant of the knot obtained by changing the crossing. In particular, if the invariant is not 0, then the new knot is distinct from the old one.
References
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 57M25
  • Retrieve articles in all journals with MSC (1991): 57M25
Additional Information
  • Youn W. Lee
  • Affiliation: Department of Mathematics, University of Wisconsin-Parkside, Kenosha, Wisconsin 53141
  • Email: youn.lee@uwp.edu
  • Received by editor(s): April 5, 1993
  • Received by editor(s) in revised form: April 11, 1995
  • Communicated by: James West
  • © Copyright 1998 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 126 (1998), 3385-3392
  • MSC (1991): Primary 57M25
  • DOI: https://doi.org/10.1090/S0002-9939-98-05024-2
  • MathSciNet review: 1621977